Jul 31, 2007
Hello, I have almost one year taking Kaletra and Truvada. does this treatment would cause lipodystrophia? How can I avoid it if the case? My doctor is thinking on changing my treatment to Reyataz, Ritonavir and truvada. Is that any better for the Lipodystrophia?
Response from Dr. Young
Thank you for your post.
Lipodystrophy probably has multiple causes or risk factors- some are related to HIV medications, others related to HIV itself (ie., how low your CD4 count was before starting medications), race or gender.
Among the nuke medications, the components of Truvada (tenofovir, FTC) are not thought to be associated with excess (or added) risk of lipodystrophy. Surprisingly, recent data from the ACTG5142 study suggests that Kaletra (lopinavir/ritonavir) is also associated with lower risk than very commonly prescribed non-nuke, Sustiva (efavirenz).
There's little to suggest (though many believe this) that Reyataz would do any better with regard to lipo risk.
Hope this helps, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Headache After Unprotected Anal Sex Worried I Have HIV
- Itchy Rash After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Sore On Penis After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
- Sore Throat After Sensual Massage Worried I Have HIV
- Vaginal Discharge After Anal Sex Condom Broke Worried I Have HIV
- Can I Take Amoxicillin For Vaginal Infections?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.